MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number NV-2-4-HELIX
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the concerto coil would not detach.The patient was undergoing surgery for internal bleeding.The patient's blood flow was normal and the vessel tortuosity was minimal.Medical history included bleeding post splenectomy and embolization of splenic artery.It was reported that the coil was introduced through the microcatheter to the site of target embolization without issue.No kinks were realized at any point on the coil, the hypotube, or the pusher.Five attempts were made at detachment with the instant detacher but were unsuccessful.Another instant detacher was not used.The hypotube was then broken manually at the hypotube break indicator to pull the filament for detachment; this was also unsuccessful three times.Hypotube was then broken proximal to the hbi and the filament was secured with a hemostat and pulled.This also did not facilitate detachment.There was no issue with the instant detacher.Coil was withdrawn from patient through the microcatheter without incident or injury to patient.A new coil of the same size was provided from clinical specialist¿s trunk stock for completion of the procedure.The same instant detacher was utilized for additional coil detachments after this coil non-detachment malfunction.The device and any accessory devices prepared as indicated in the ifu.There were no patient symptoms or complications associated with the event.Ancillary devices include a 6f terumo pinnacle sheath, a angiodynamics sos omni selective guide catheter, boston scientific renegade stc 18 microcatheter, (lot# 27600679, exp 2024-06-01), and a boston scientific fathom 16 guidewire.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that there were no issues prior to the coil non-detachment.No damage was observed to coil pushwire was observed after removal.Any damage to the coil currently was caused by a medical student trying to force the coil back into its hoop.
 
Additional Manufacturer Narrative
H3: based on the analysis performed, the concerto coil was confirmed to have non-detachment as the pushwire was returned with the implant coil still attached.The likely cause for the non-detachment is the coin jammed into the lumen stop, causing the release wire to become stuck.Since the instant detacher was not returned, any contributing factors of the instant detacher to the non-detachment could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key12407623
Report Number2029214-2021-01102
Device Sequence Number12059573
Product Code KRD
UDI-Device Identifier00847536033481
UDI-Public00847536033481
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/13/2024
Device Model NumberNV-2-4-HELIX
Device Catalogue NumberNV-2-4-HELIX
Device Lot NumberB206187
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2021
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 08/27/2021
Supplement Date Received by Manufacturer09/03/2021
10/29/2021
Initial Report FDA Received Date09/01/2021
Supplement Report FDA Received Date09/28/2021
11/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age47 YR
Patient SexFemale